Thunderstorm Wind, Miami-Dade
- When
- June 11, 11:30 PM EST
- Where
- Miami-Dade County, Cutler Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 25.583, -80.333
Thunderstorm winds blew large tree limbs down and heavy rain caused street flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Thunderstorm winds blew large tree limbs down and heavy rain caused street flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 11, 5:07 PM EST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 607 PM EDT SUN JUN 11 2005 .UPDATE...CANCELLED FLOOD WATCH AND UPDATED ZONES TO REMOVE THAT MENTION. STILL A STORM CAPABLE OF HEAVY RAIN NORTH OF ALLIGATOR ALLEY...BUT AS THE NAME OF THE HIGHWAY ALLUDES TO...THE EVERGLADES CAN HANDLE THE LINGERING RAIN. NO OTHER CHANGES TO THE FORECASTS AT THIS TIME. && RRH .PREVIOUS DISCUSSION...AS TROPICAL STORM ARLENE CONTINUED A NORTHWARD TREK TOWARD THE GULF COAST THIS MORNING AND INTO EARLY AFTERNOON...A MAJOR RAIN BAND WAS BRUSHING ALONG THE SE FLA COAST AFFECTING MAINLY THE NE BROWARD AND ALL PALM BEACH COUNTY METRO AREAS. SOME BREAKS IN THE CLOUD COVER...ESPECIALLY THE WESTERN HALF OF THE S FLA PENINSULA ...ALLOWED CONVECTION...AND IN TURN...LOCALLY HEAVY RAINS TO OCCUR. THE FLOOD WATCH...DUE TO THE EXTREME SATURATED S FLA CONDITIONS... WILL GO THROUGH 800 PM THIS EVENING. DEEP TROPICAL MOISTURE WILL CONTINUED TO BE PULLED NORTHWARD OVER S FLA TONIGHT AS ARLENE CONTINUES N INTO THE GULF COAST STATES. IN THE WAKE OF ARLENE...HIGH PRES SURFACE/ALOFT OFF OF THE MID ATLC COAST BUILDS SW OVER THE SE U.S./N FLA...PULLING DRIER AIR OVER THE PENINSULA. THIS IS A TREND ALL MODELS DEPICT BUT WILL LEAN MORE TOWARD THE HIGHER POPS OF MAV VERSUS MET. REASON IS THE LARGE 500 MB LOW N OF THE LESSER ANTILLES THAT EXTENDS SW INTO THE E CARIB. THIS SYSTEM WILL CONTINUE TO MOVE WESTWARD TO OVER THE S BAHAMAS AND E CUBA BY TUE. THIS MAY DEFLECT SOME OF THE DRIER AIR N OF S FLA. POPS THOUGH WILL BE LOWER THAN THE PAST COUPLE OF DAYS (IF MODELS REALLY RIGHT AND DRY AIR IS NOT DEFLECTED...COULD BE REALLY DRIER MON AND TUE). WITH THE SURFACE/UPPER RIDGE BUILDING W...ALONG WITH THE UPPER LOW APPROACHING FROM THE E AS WELL...LOW LEVEL WIND FLOW BECOMES EASTERLY TONIGHT...DEEPENS SUN AND CONTINUES THROUGH TUE. THUS...LATE/EARLY MORNING PRECIPITATION E COAST AND AFTERNOON/EVE ACTIVITY INTERIOR AND W. .EXTENDED PERIOD...WED THROUGH SAT...A DEEPENING LONG WAVE TROUGH OVER E U.S. SHIFTS WINDS TO WESTERLY DUE TO THE TROUGH AND THE UPPER LOW/POSSIBLE SURFACE LOW MOVING NE FROM THE CENTRAL CARIB. POPS /TEMPS MORE NEAR CLIMO THIS PERIOD WITH POPS HIGHER INTERIOR AND E DUE TO THE WESTERLY FLOW. && .MARINE...EXERCISE CAUTION ATLC WATERS...MAINLY DUE TO SEAS...THROUGH MID EVENING...THEN NO HIGHLIGHTS THROUGH THU. WINDS EASTERLY THROUGH WED...BECOMING NW TO W THU. INITIALLY AROUND 15 KNOTS ATLC WATERS TONIGHT...THEN 10 TO 15 KNOTS THROUGH THU. && .FIRE WEATHER...NO HIGHLIGHTS AS NO SIGNIFICANT DRYING EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 87 77 89 / 30 50 30 40 FORT LAUDERDALE 77 87 78 88 / 30 50 30 40 MIAMI 76 87 77 90 / 30 50 30 40 NAPLES 76 89 75 91 / 30 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 650 PM EDT SAT JUN 11 2005 FLZ063-066>075-122300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 650 PM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... ...SCATTERED THUNDERSTORMS POSSIBLE THROUGH THE NIGHT... RIP CURRENTS: THE RISK OF RIP CURRENTS REMAINS HIGH AT THE BEACHES OF SOUTHEAST FLORIDA. THIS INCLUDES THE BEACHES OF MIAMI- DADE, BROWARD, AND PALM BEACH COUNTIES. STRONG RIP CURRENTS REMAIN LIKELY. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA TONIGHT. MOST OF THE ACTIVITY WILL REMAIN CONFINED TO INTERIOR RURAL SOUTH FLORIDA DURING THE EVENING, BUT WITH A VERY MOIST AIRMASS STILL IN PLACE ACROSS SOUTH FLORIDA, A HEAVY SHOWER OR STORM IS POSSIBLE ANYWHERE. LOCALLY HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF RIP CURRENTS WILL LESSEN OVER THE NEXT FEW DAYS, HOWEVER SOME REDUCED RISK WILL STILL BE PRESENT. SCATTERED THUNDERSTORMS WILL ALSO BE A DAILY OCCURRENCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
The Miami radar (KAMX), 9 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454079, 5454080.